Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 1, NWS Omaha, NE

January 16, 20069 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Jan 16, 2006, 5:30 AM CST for 9 counties in Nebraska. It took effect at Jan 16, 2006, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2006, 5:30 AM CST (11:30 UTC)
In effect from
Jan 16, 2006, 6:00 AM CST
Expired
Jan 16, 2006, 3:14 PM CST
In force
9 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2922 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 161130
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
530 AM CST MON JAN 16 2006

...STRONG NORTHWEST WINDS TODAY...

NEZ011-012-016>018-030>032-042-161930-
/O.NEW.KOAX.WI.Y.0001.060116T1200Z-060117T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS
530 AM CST MON JAN 16 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

GUSTY NORTHWEST WINDS HAD SPREAD INTO PARTS OF NORTHEAST NEBRASKA
THIS MORNING BEHIND A COLD FRONT. WINDS WERE ALREADY REPORTED
BETWEEN 30 AND 40 MPH AT ALBION AND NORFOLK EARLY THIS MORNING AND
WILL REMAIN IN THIS RANGE AT TIMES THROUGH THE DAY WITH GUSTS TO
AROUND 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOBERT
2 follow-up statements
000 
WWUS73 KOAX 161631
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1031 AM CST MON JAN 16 2006


NEZ011-012-016>018-030>032-042-170000-
/O.CON.KOAX.WI.Y.0001.000000T0000Z-060117T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS
1031 AM CST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH...WILL
CONTINUE THROUGH THE AFTERNOON.  

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KOAX 162114
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
314 PM CST MON JAN 16 2006


NEZ011-012-016>018-030>032-042-162215-
/O.CAN.KOAX.WI.Y.0001.000000T0000Z-060117T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS
314 PM CST MON JAN 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS HAVE DECREASED INTO THE 20 TO 30 MPH RANGE...WITH
SOME HIGHER GUSTS...LATE THIS AFTERNOON...AND WILL GRADUALLY
DIMINISH FURTHER. THUS THE WIND ADVISORY HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:35 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 16, 2:35 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 AM CST MON JAN 16 2006

.DISCUSSION...

COLD FRONT WAS LOCATED ACROSS THE CWA AT 08Z EXTENDING FROM NWRN
IOWA NEAR KEST THRU KOMA AND KLNK INTO SOUTH CENTRAL NEBRASKA ALONG
THE KANSAS BORDER. GUSTY WINDS BEHIND THE FRONT HAVE ALLOWED LOWER
LEVELS TO MIX OUT EARLY THIS MORNING WITH TEMPERATURES IN THE 40S
YET ACROSS NERN NEBRASKA. EXPECT FRONT TO BE THROUGH THE SERN CORNER
OF THE CWA BY 12Z WITH HIGHS FOR THE DAY AROUND THIS TIME AS COLD
ADVECTION KICKS IN FOR THE REMAINDER OF THE DAY WITH STEADY OR
SLOWLY FALLING TEMPERATURES. WINDY CONDITIONS ALSO EXPECTED TODAY
WITH NWRN PORTION OF THE CWA LIKELY TO APPROACH ADVISORY CRITERIA BY
MID DAY. NO ADVISORY ISSUED AT THIS TIME BUT DAY SHIFT WILL HAVE TO
MONITOR. 00Z GFS HAS PUT BACK IN SOME LIGHT QPF FOR NORTHERN PARTS
OF THE AREA TODAY AFTER A DRY 12Z/15 RUN. HAVE ADDED SOME LOW POPS
TO NORTHERN AREAS FOR TODAY BUT LITTLE IF ANY ACCUMULATIONS
EXPECTED. LITTLE CHANGE TO THE REMAINDER OF THE FORECAST IN THE
SHORT TERM WITH COOLER AIR IN PLACE FOR TUESDAY FOLLOWED BY WARMING
ON WEDNESDAY AHEAD OF NEXT SYSTEM.

FIRST LOOK AT EXTENDED MODELS SEEMS TO INDICATE LITTLE CHANGE TO
CURRENT PATTERN WITH A SPLIT FLOW MOVING NORTHERN AND SOUTHERN
STREAM ENERGY ACROSS THE CONUS THROUGH THE WEEK. 00Z ECMWF AND GFS
DO APPEAR TO SHOW SIMILAR SOLUTIONS AT THIS TIME FOR NEXT SOUTHERN
STREAM SYSTEM LATE IN THE WEEK KEEPING IT SOUTH OF THE CWA...WILL BE
INTERESTING TO SEE HOW CONSISTENT MODELS REMAIN WITH THIS SOLUTION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Jan 16, 4:30 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 AM CST MON JAN 16 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-162300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
430 AM CST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

FOBERT

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.